MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-602
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Arthritis (1723); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 01/08/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "right knee osteoarthritis and right knee total arthroplasty failure or loosening.".
 
Additional Manufacturer Narrative
At the time the adverse event reporting decision was made, it was not clear which device had loosened, therefore the initial mdr report was filed for the femoral component.It was later discovered that the subject device that caused or contributed to the patient¿s experience was the baseplate only and therefore the investigation for this device deems the femoral component concomitant.Reported event: an event regarding loosening of the tibial component involving a triathlon femoral component was reported.Conclusions: a full investigation was completed for the baseplate within this pi.The medical review indicated that a bone scan was ordered which demonstrates significant uptake in the tibia consistent with loosening.The patient was revised to a stemmed construct.Based on the information provided there is no indication or allegation that device reported in this investigation may have contributed to the event and is therefore considered concomitant.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "right knee osteoarthritis and right knee total arthroplasty failure or loosening." update: review of medical records confirms revision surgery was carried out for aseptic loosening of a tibial component in a cemented tka.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8426529
Report Number0002249697-2019-01358
Device Sequence Number1785145
Product Code MBH
UDI-Device Identifier07613327050424
UDI-Public07613327050424
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number5515-F-602
Device Lot NumberGLHBA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR